[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.125.253. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1984

Delayed Hypersensitivity in Drug-Induced Toxic Epidermal Necrolysis (TEN)

Author Affiliations

Dermatology Service Barzilai Medical Center Ashkelon, Israel

Beilinson Medical Center Petah Tiqva, Israel

Arch Dermatol. 1984;120(12):1555. doi:10.1001/archderm.1984.01650480017002
Abstract

To the Editor.—  We read with interest the article by Tagami et al1 in the November Archives. Their report provided an impressive demonstration of delayed hypersensitivity to the causative drug in a patient with TEN, as indicated by positive intradermal test, positive patch test, and lymphocyte transformation test.In the authors' view, these findings warrant the statements that "the patient's lymphocytes released massive amounts of biologically active substances (lymphokines) on interaction with antigen, which in turn produced the severe systemic symptoms observed in TEN as well as damage to the liver and pancreas" or that "massive liberation of lymphotoxinlike substances might have played a more important role in the production of skin lesions in TEN...."In our opinion, the demonstration of delayed hypersensitivity to the offending drug in a patient with TEN does not necessarily implicate a direct involvement of a cell-mediated mechanism in the production of the clinical

First Page Preview View Large
First page PDF preview
First page PDF preview
×